MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil would not detach.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the c6  with a max diameter of 4 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the axium coil could not be detached, so replaced with another medtronic coil of the same model and the operation was continued.The operation was successful.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The cause of the non-detachment was not determined.No attempts were made to detach the coil using the instant detacher.3 attempts were made to detach the coil using the manual method.Prior to coil non-detachment, there were no issues encountered.No pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used- video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition- the axium prime pusher was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details - the actuator interface was found securely attached to the coupler tube.No evidence of detachment attempts was found at this location.The axium prime pusher was found broken between the positive load indicator and break indicator (figure d); and found broken at two locations at the break indicator (figure e).The segments were all still retained by the release wire.The coin was found fully retracted out of the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was already detached and not returned for analysis.The lumen stop was found undamaged.The coin was found undamaged.Testing/analysis ¿ the coin was measured to be ~0.086mm @ 0.063mm, ~0.099mm @ 0.127mm, and ~0.099mm @ 0.275mm, which is within speci fication (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The lumen stop inner diameter was measured to be 0.0029¿, which is still within specification (specification: 0.00220¿ ¿ 0.0029¿).Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the axium prime was returned with the implant already detached.Customer report of three manual detachment attempts were confirmed.The release wire was found fully retracted, and the implant coil was found detached as expected by the detachment subassemblies.In addition, no damages or non-conformances to specification were found that would contribute towards the reported non-detachment.As the implant coil was not returned for analysis, any contribution of the implant towards the reported non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19948593
Report Number9612164-2024-03642
Device Sequence Number12564792
Product Code KRD
UDI-Device Identifier00847536020917
UDI-Public00847536020917
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number227852229
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer08/16/2024
09/27/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/30/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale